Ask a doctor

IPL for Perifollicular Hyperpigmentation on Leg?

I have this perifollicular hyperpigmentation due to laser diode hair removal. Could this be improved with IPL pigment treatment? there is no keloid tissue or scaring, only the tinny brown spots.

Doctor Answers (3)

IPL hyperpigmentation

+1

Hyperpigmentation can be due to a number of causes. With post inflammatory type of Hyperpigmentation in question, it would be necessary to combine several different treatment modalities in order to eradicate the problem. For example, I would begin treatment with a 6% hydroquinone/tretinoin combined with a UVA/UVB sunscreen with an SPF of at least 50. After 3 weeks of using this combination, I would then attempt to treat the Hyperpigmentation with IPL at low energy levels to see whether resolution can be achieved. If the type of Hyperpigmentation is present on every follicle and most likely due to genetic predisposition, IPL would not be an effective treatment method. If Hyperpigmentation is from sun damage, IPL is an option, but this type of Hyperpigmentation would not ONLY be seen around the hair follicle.

Beverly Hills Dermatologic Surgeon
5.0 out of 5 stars 1 review

Post inflammatory pigmentation of the legs may be best treated with superficial chemical peels.

+1

Post inflammatory pigmentation of the legs may be best treated with superficial chemical peels. This should be augmented at home with skin lightening agents.

Chicago Dermatologist
3.0 out of 5 stars 5 reviews

How to correct darker pigment following laser hair removal

+1

IPL treatment is best for the face, neck, chest, and hands.  I believe a better treatment for the dark spots on the leg would be a series of superficial TCA peels and 4% hydroquinone bleach applied topically.

Sugar Land Dermatologic Surgeon
5.0 out of 5 stars 1 review

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.